What causes fatigue with history of breast cancer?

default
Posted on Thu, 7 Aug 2014 in Medicines and Side Effects
Question: Almost passed out driving this morning. Fatigued easily. Ridges on my left finger nails. My left fingernail beds throb off/on but increasing frequency. History breast cancer with 6 months of 4 different chemo drugs and two mastectomies. Work way too many hours and everyone is trying to say that is causing my problems. It contributes but it is more than that --- I know my body. Have dizziness but also have middle ear issues. I think it is my heart or ?? Recently started smoking after quit for 15 yr. Smoke 1/2 pack per month. Have slight clubbing left fingernail beds.
doctor
Answered by Dr. Chobufo Ditah 3 hours later
Brief Answer:
Could be too much work or something else.....

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this fatigue that you have reported. It is true that too much work with little rest is one of the main reasons why persons get easily fatigued. Persons are right at suspecting that this may be the reason why you are always feeling that way. They may not be absolutely right as many other conditions like low blood, heart problems, thyroid disease,lung disease, etc. may cause similar symptoms.

The best approach to this is to get a full medical evaluation. This would look for all possible organic problems that may cause easy fatigue. Getting fully examined is of prime importance given the past history of cancers and chemotherapies. If a cause if found, in addition to recommending that you find time to rest enough, this condition would be addressed. Also, if no other possible cause of fatigue is found after a comprehensive evaluation, too many work hours may be the most likely cause of this fatigue.

Smoking is not good for health. Staying away from cigarette is a very good decision that would greatly improve your health. Please, I will recommend that you consider quitting cigarettes. If this is something that you would want to consider, talk to your doctor about available resources in the community that can help with this.

I hope this addresses your query fully. I hope this helps. Thank you for using our services and feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 25 minutes later
What about the ridges that developed over the past 6 months in my fingernails? They are long narrow and very slight and only on my left hand. And my fingernail beds can throb at times. Painful. Hurts even though I am on pain medication. Can't imagine how it would feel if no medication. Any idea what might cause the ridges in my fingernails?
doctor
Answered by Dr. Chobufo Ditah 47 minutes later
Brief Answer:
Please, can you send a photo of this?

Detailed Answer:
Hi and thank for this follow up question.

Ridges on the nail bed can be caused by a multitude of different conditions. The most common being lung and blood diseases.

I will like to see a picture of these ridges so that I can be sure of what they may represent in order to provide a more personalized response to you rather than just citing the different possible causes to you.

I look forward to reviewing this image with you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6252 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Thyroid disease

doctor1 MD

I am Graves Disease hyperthyroid, taking 2.5 mg. tapazole daily. For two days I ve been experiencing cold feet, chills, joint pain, nausea, and...

doctor1 MD

I have been fainting for 1 year and 8 months. I had all kinds of test done for heart, nuero, blood work, And still no one what is causing the...

doctor1 MD

46 year old female, resting heart rate 100, BP 132/96, obese, hypothyroid What can I do for severe pain after walking only 15 minutes? Pain is only...

doctor1 MD

i am taking thyrox 25mg, six months back my tsh was 3.91,t3 2.74,t4 0.56 It was 11 two years back ,I am 56 now but thyoid problem started when Iwas...

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The...

Get personalised answers from verified doctor in minutes across 80+ specialties

128 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2